Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2005, 10:02 PM CDT for Logan County, North Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 10:02 PM CDT (03:02 UTC)
- Expired
- Jun 7, 2005, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Logan County, ND
The radar
The Bismarck radar (KBIS), 105 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 080302
SVRBIS
NDC047-080345-
/O.NEW.KBIS.SV.W.0083.050608T0302Z-050608T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1002 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 1045 PM CDT
* AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BURNSTAD...OR ABOUT 54 MILES SOUTHWEST OF
JAMESTOWN...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL LOGAN COUNTY AROUND 1020 PM CDT
RURAL NORTHERN LOGAN COUNTY AROUND 1030 PM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4631 9955 4633 9958 4641 9987 4648 9978
4663 9952 4663 9916 4646 9914 4630 9919
4630 9950
$$
JC2 follow-up statements
000
WWUS53 KBIS 080317
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 PM CDT TUE JUN 7 2005
NDC047-080345-
/O.CON.KBIS.SV.W.0083.000000T0000Z-050608T0345Z/
LOGAN ND-
1017 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR
CENTRAL LOGAN COUNTY...
AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 11 MILES EAST OF BURNSTAD...OR ABOUT 46
MILES SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL LOGAN COUNTY AT 1030 PM CDT
RURAL NORTHEASTERN LOGAN COUNTY AT 1040 PM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST NORTH DAKOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR SOUTHERN NORTH DAKOTA.
LAT...LON 4631 9955 4633 9958 4641 9987 4648 9978
4663 9952 4663 9916 4646 9914 4630 9919
4630 9950
$$
JC000
WWUS53 KBIS 080341
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1042 PM CDT TUE JUN 7 2005
NDC047-080352-
/O.EXP.KBIS.SV.W.0083.000000T0000Z-050608T0345Z/
LOGAN ND-
1042 PM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN COUNTY EXPIRES
AT 1045 PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST NORTH DAKOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR SOUTHERN NORTH DAKOTA.
LAT...LON 4631 9955 4633 9958 4641 9987 4648 9978
4663 9952 4663 9916 4646 9914 4630 9919
4630 9950
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM CDT, 7 hours 22 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM CDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT TUE JUN 7 2005 .SHORT TERM... MAIN CONCERNS ARE SEVERE THUNDERSTORMS AND FLASH FLOODING TONIGHT. A SURFACE LOW CENTERED IN THE CENTRAL PLAINS WILL CAUSE EASTERLY WINDS AND AMPLE MOISTURE TONIGHT. A SHORT WAVE OVER COLORADO WILL ROTATE RAPIDLY NORTHEAST INTO NORTH DAKOTA TONIGHT AND THEN DEVELOP INTO A SMALL INTENSE CLOSED LOW. COOLING ALOFT AND A CONTINUING SUPPLY OF MOISTURE IN LOWER LAYERS WILL SET THE STAGE FOR POSSIBLE SEVERE THUNDERSTORMS AND TORRENTIAL RAINS. THE THREAT OF SEVERE STORMS WILL END WEDNESDAY AS THE SURFACE LOW MOVES NORTHEAST OUT OF THE AREA AND UPPER RIDGING STARTS IN THE SOUTHWEST. BUT THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS SOUTHWEST FLOW AND SHORT WAVES RESUME. .LONG TERM... LONG RANGE MODELS SIMILAR WITH UNSTABLE WEATHER THROUGH THE LONG TERM. SERIES OF SHORTWAVES AND TROUGHS MOVING THROUGH WILL CONTINUE TO BRING THE THREAT OF THUNDERSTORM ACTIVITY TO THE REGION. MADE LITTLE CHANGES FROM PREVIOUS FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH WEST AND CENTRAL NORTH DAKOTA TONIGHT... && LM/RGT
Hazardous weather outlook, Jun 7, 4:13 AM CDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT TUE JUN 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080912- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 413 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON IN NORTHWEST AND NORTH CENTRAL SOUTH DAKOTA...THEN MOVE NORTH INTO SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...SPREADING INTO THE NORTH WEST AND NORTH CENTRAL BY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 7, 8:35 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLASH FLOOD SELFRIDGE 46.04N 100.92W
06/07/2005 SIOUX ND LAW ENFORCEMENT
FLASH FLOODING WAS OCCURRING ALONG HIGHWAY 6 FROM THE
JUNCTION OF HIGHWAY 21 SOUTHWARD TO THE SOUTH DAKOTA
BORDER. SHERIFF ADVISES NO TRAVEL HERE. ROADWAY UNDER
WATER IN MANY PLACES.
&&
VJENSENLocal storm report, Jun 7, 9:18 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL STRASBURG 46.13N 100.16W
06/07/2005 1.00 INCH EMMONS ND TRAINED SPOTTER
0906 PM FLASH FLOOD FORT YATES 46.09N 100.63W
06/07/2005 SIOUX ND LAW ENFORCEMENT
4 TO 8 INCHES OF WATER OVER HIGHWAY 24
0910 PM FLASH FLOOD SELFRIDGE 46.04N 100.92W
06/07/2005 SIOUX ND CO-OP OBSERVER
3.30 INCHES OF RAINFALL IN 1 HOUR.
0910 PM FLASH FLOOD 7 N SELFRIDGE 46.14N 100.92W
06/07/2005 SIOUX ND CO-OP OBSERVER
WATER RUNNING OVER THE ROAD ALONG HIGHWAY 6
&&
VJENSENLocal storm report, Jun 7, 9:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
951 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 3 E STRASBURG 46.13N 100.10W
06/07/2005 1.75 INCH EMMONS ND CO-OP OBSERVER
NUMEROUS NICKEL TO QUARTER SIZE HAIL
&&
VJENSENLocal storm report, Jun 7, 9:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL WISHEK 46.26N 99.56W
06/07/2005 1.75 INCH MCINTOSH ND LAW ENFORCEMENT
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:25 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 50 min |
| Jun 7, 8:04 PM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Morton, Sioux | 3 hr |
| Jun 7, 8:07 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 38 min |
| Jun 7, 8:19 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 7, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 44 min |
| Jun 7, 8:41 PM CDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 8:47 PM CDT | Tornado Warning | BIS | Emmons | 28 min |
| Jun 7, 8:53 PM CDT | Tornado Warning | BIS | Emmons | 37 min |
| Jun 7, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 46 min |
| Jun 7, 9:18 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 42 min |
| Jun 7, 10:20 PM CDT | Flash Flood Warning | BIS | Dickey, Kidder, LaMoure, Logan, McIntosh, Stutsman | 115 min |
| Jun 7, 10:35 PM CDT | Tornado Warning | BIS | Dickey | 25 min |
| Jun 7, 10:59 PM CDT | Tornado Warning | BIS | Dickey | 46 min |
| Jun 7, 11:46 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 22 min |
| Jun 7, 11:53 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 37 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.